Methods and Applications of Analysis

Volume 14 (2007)

Number 1

An Asymptotic Analysis of Linear Interfacial Motion

Pages: 1 – 14

DOI: http://dx.doi.org/10.4310/MAA.2007.v14.n1.a1

Author

Jin Wang

Abstract

In this paper, we perform an asymptotic study on slightly viscous flows between two immiscible incompressible fluids. The motion is governed by linearized Navier-Stokes equations together with interfacial conditions. A second-order asymptotic expansion with respect to viscosity is obtained by using the method of multiple scales. In particular, viscous decay rate for the interfacial wave amplitude and viscous correction for the phase speed are explicitly identified.

Keywords

Navier-Stokes equations; interfacial motion; asymptotic expansion; multiple scales

2010 Mathematics Subject Classification

76D05, 76M45

Full Text (PDF format)